Hi. I’m Alex(andra) Kulseth. I’m pretty new to tudiabetes. Still feeling my way around this site. Today I am so frustrated and frankly, depressed. Went to my Doc a few days ago and my AC1 is still over 8. My glyberide was increased for the 2nd time in a 6 month time frame. My Metforman was increased for the 2nd time - same time frame. Byetta, still at 5mg 2 x daily. Am type 2 for about 10 yrs. I started out on 1 tab metforman daily and now I just can’t believe how much all my diabetic meds have gone up and up and up. I get stressed out over the holidays - like a lot of people I guess. My youngest son was killed a few years ago (USMC) and the holidays are especially hard on me - memories. Today, I came home after running some errands and out of nowhere I decided to eat some fudge. I really wasn’t hungry for it. I just decided that that was what I was going to do. I ate at least a half-pound . Now, not only am I frustrated & depressed, I feel horribly guilty and afraid to check my BS’s or for ketones - I know they will be high - probably 300 or higher. And there is nothing I can do to bring it down except wait. Does anyone know of a way to lower BS levels after doing something stupid like I did today? Any tips, suggestions on how to battle this dreadful disease would be greatly appreciated.
I’m sorry to hear about your struggles with D, and even more so the loss of your son.
The good news is that the point about checking blood sugars is that you CAN do something about it! The quickest ways I know of to bring sugar levels down are: exercise, rapid insulin, vinegar. Exercise would probably be the best, because the insulin would lead to weight gain. Put on some music and dance, go for a brisk walk, play with your kids or pets, do yard work, march on the spot, or anything else that will get your heart rate up. Exercise also works wonders for depression - some studies have found it as effective as antidepressants.
For a longer term way to lower your blood sugar, check this out. Jenny Ruhl, who maintains the site, wrote the book Blood Sugar 101 and is also a member of TuDiabetes. She has a lot of great advice and information on her site.
With all your medications and still stuggling to control your diabetes,have you discussed with your doctor to start you on insulin,follow low CHO diet,check Jenny;s book,and see how things will go from there.
Sorry about the loss of your son,I know how you feel.In this community we do comfort each other and the forum & discussions are excellent with day to day experience in managing your diabetes.Take care.
Megan: Thanks for the input. I always thought that if you exercised when your BS’s were high, it would only make them higher. After I read you comments, I looked around the site and found that you can and should exercise, especially if your BS is elevated. I will experiment with this and let you know how things go. What is this about “vinegar”? I vaguely remember reading something about vinegar and diabetes a while back. Could you clarify?. Am on my way now to check out Jenny Ruhl…Thanks again.
Thank you sohair: I am also so sorry about what horrific things that have been going on in your country lately. Yes, my doctor and I have discussed me going on insulin. He is somewhat reluctant to start me on it at this time. But if my bg’s/hg don’t go down within the next 4 to 6 months, he thinks he will probably start me on insulin. I myself am a little reluctant to go on insulin. For the usual reasons - if I go on it, it will somehow mean I failed to take care of my diabetes, if I go on it, it is the end - I will never get better, I will only get worse - stuff like that. Anyway, like I told Megan, I’m on my way to check out Jenny Ruhl…Talk to you later…